Chemotherapy Induced Nausea by Anonymous
After my second series of chemo, which seemed for some reason much more potent than the first, I can attest to the miracle of cannabis for nausea. (I get - once a month - 3 days of cyclophosphamide plus fludaribine, one day of the latter alone, and one day of rituximab). It seems to me it is the cyclo that causes all the nausea. But the effect of cannabis - even in near-sub-psychoactive dose - is so rapid and efficient that I've had to delve into my neuro books to try to find some explanation for the way I exerienced it. Basically, as I observed it, it seems that the perception of waves of nausea and of a wrenching feeling in the gut, quite uncomfortable and even painful, with complete aversion to even thinking about food, is rapidly converted into the feeling of hunger, WITHOUT ANY REAL CHANGE IN THE ACTUAL PHYSICAL SENSATION ITSELF.
Thus, the effect seems entirely "psychological" - one moment your perceptions are all lined up as interpreting the physical sensations as those of being poisoned, ready to vomit whatever it is even though there is nothing there to vomit, and in 30 minutes you have totally "re-interpreted"
those same physical sensations as being of hunger. It's like you discover you've been ravenous all along but were prevented from knowing it by what almost could be perceived as a magic spell.
Interestingly, after the 30 min or so goes by, with this new-found feeling of hunger, it is still hard to believe the taste of food will be agreeable.
You take a couple of cautious nibbles and even a piece of bread and unsalted butter (now this is FRENCH bread and FRENCH BIO butter from Normandy, mind you - WonderBread would be less wondrous, I suspect!), tastes like manna from heaven. Not to mention a homemade tomato soup!